Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Norman, OK

July 19, 2021Love County, Oklahoma

NWS Norman, OK issued this special weather statement at Jul 19, 2021, 7:46 PM CDT for Love County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2021, 7:46 PM CDT (00:46 UTC)
Expired
Jul 19, 2021, 8:15 PM CDT
In force
29 min
Issued by
NWS Norman, OK

County Love County, OK

The radar

The Dallas/Ft Worth radar (KFWS), 142 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 340 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
340 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1180 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

678 
WWUS84 KOUN 200046
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
746 PM CDT Mon Jul 19 2021
 
OKZ050-200115-
Love OK-
746 PM CDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Love County Until
815 PM CDT...

AT 743 PM CDT, a strong thunderstorm was located near Marietta,
moving south at 20 MPH.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage... 
Heavy rain can lead to reduced visibility... 

Locations impacted include...
Marietta, Thackerville and Burneyville. 

This includes Interstate 35 between mile markers 0 and 17.
 
LAT...LON 3376 9719 3382 9721 3384 9717 3390 9718
      3392 9721 3390 9725 3387 9725 3387 9729
      3388 9730 3387 9732 3399 9724 3396 9703
      3384 9703 3386 9707 3385 9709 3382 9705
      3380 9709 3372 9711 3372 9715
TIME...MOT...LOC 0043Z 9DEG 15KT 3390 9715 

$$

WR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jul 19, 6:49 PM CDT, 57 minutes earlier.

Area forecast discussion, Jul 19, 6:49 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Norman OK
649 PM CDT Mon Jul 19 2021

...New AVIATION...

.SHORT TERM...
(This evening through Tuesday)
Issued at 119 PM CDT Mon Jul 19 2021

Showers and thunderstorms have developed across southeastern OK
this afternoon along a quasi-stationary boundary. Would suspect
these to slowly drift southward and continue to develop over the
next several hours, likely waning around sunset. Some localized
heavy rainfall will be possible. Isolated moist convection could
develop near the eastern fringe of our FA accompanying a shortwave
trough currently over southern MO. Another area of interest is
near NW OK ahead of an approaching elongated mid level vort max
moving SSW out of NE and KS but confidence is much lower there.
Generally, do not expect much precip coverage over our area
through this evening. Skies will begin to clear early this evening
under a sfc ridge and drier boundary layer conditions are
expected by early morning especially over the western half of OK.
Morning lows Tue will generally be around 3-5 degrees below
average as a result. Do not expect much fog tomorrow although some
patchy ground fog can't be ruled out considering moist
soil/ground conditions. The weakening sfc ridge between an upper
ridge over the Rockies and the upper trough to our SE will
continue to influence our area thru tomorrow, keeping afternoon
highs a few degrees below average.

&&

.LONG TERM...
(Tuesday night through next Sunday)
Issued at 237 PM CDT Mon Jul 19 2021

We will get into a warmer and drier pattern in general this week
as the mid-level ridge builds into the northern and central
Plains. The mid-level trough over Texas remains far enough
southeast of the area that while some scattered showers/storms can
not be completely ruled out over southeast Oklahoma, the chances
remain relatively low. Later this week, this mid-level trough
weakens with the remnant perhaps drifting westward through Texas.
There could be some potential of convection southwest with this
depending on how it evolves, but there is not enough certainty
to key in on this to introduce POPs at this point.

&&

.AVIATION...
(00Z TAFS)
Issued at 648 PM CDT Mon Jul 19 2021

VFR conditions and light northeast to southeast wind are expected.

&&

.UPPER AIR...
Issued at 233 AM CDT Mon Jul 19 2021

An Upper Air flight is planned for 12Z Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  87  67  86  65 /  10   0   0   0
Hobart OK         88  65  86  64 /  20  20   0   0
Wichita Falls TX  89  68  87  67 /  30  20   0   0
Gage OK           85  61  87  62 /  20  20   0   0
Ponca City OK     86  66  87  64 /  10   0   0   0
Durant OK         85  69  88  68 /  50  40  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...03
LONG TERM....68
AVIATION...09
Hazardous weather outlook, Jul 19, 11:24 AM CDT, 8 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1124 AM CDT Mon Jul 19 2021

OKZ004>048-050>052-TXZ083>090-201630-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1124 AM CDT Mon Jul 19 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Showers and thunderstorms will remain possible today across
portions of western Oklahoma, southern Oklahoma, and western
north Texas. A few of these storms may produce gusty winds and
heavy localized rainfall, with flooding as the only hazard.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms...
There is a chance for thunderstorms across southeast Oklahoma on
Friday and Saturday afternoons.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Jul 19, 2:11 PM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
211 PM CDT MON JUL 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      1 N PONTOTOC            34.49N 96.62W
07/19/2021                   JOHNSTON           OK   CO-OP OBSERVER

            ONE FOOT OF FLOWING WATER OVER ROADWAY.

&&

RBARNES
Special weather statement, Jul 19, 3:46 PM CDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
346 PM CDT Mon Jul 19 2021

OKZ052-192045-
Bryan OK-
346 PM CDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Bryan County Until
345 PM CDT...

AT 328 PM CDT, strong thunderstorms were along a line extending from
12 miles north of Honey Grove to 4 miles north of Ravenna, moving
southwest at 30 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3387 9592 3385 9598 3387 9600 3386 9600
      3384 9602 3386 9603 3384 9604 3384 9615
      3382 9615 3381 9618 3380 9618 3381 9616
      3376 9618 3375 9622 3377 9629 3370 9632
      3369 9636 3388 9629 3388 9588 3386 9587
TIME...MOT...LOC 2028Z 34DEG 25KT 3376 9594 3373 9624

WR
Special weather statement, Jul 19, 7:46 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
746 PM CDT Mon Jul 19 2021

OKZ050-200115-
Love OK-
746 PM CDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Love County Until
815 PM CDT...

AT 743 PM CDT, a strong thunderstorm was located near Marietta,
moving south at 20 MPH.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...

Locations impacted include...
Marietta, Thackerville and Burneyville.

This includes Interstate 35 between mile markers 0 and 17.

LAT...LON 3376 9719 3382 9721 3384 9717 3390 9718
      3392 9721 3390 9725 3387 9725 3387 9729
      3388 9730 3387 9732 3399 9724 3396 9703
      3384 9703 3386 9707 3385 9709 3382 9705
      3380 9709 3372 9711 3372 9715
TIME...MOT...LOC 0043Z 9DEG 15KT 3390 9715

WR

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.